Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 10, 2015, 11:32 AM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2015, 11:32 AM MDT (17:32 UTC)
- Expired
- Jul 10, 2015, 12:15 PM MDT
- In force
- 43 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Grant County, NM, Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:01 AM MDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jul 10, 4:01 AM MDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 401 AM MDT FRI JUL 10 2015 .SYNOPSIS... MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO NEW MEXICO AND WEST TEXAS TODAY AND TONIGHT RESULTING IN MORE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. A FEW STORMS MAY AGAIN PRODUCE HEAVY RAINS...HAIL AND STRONG WINDS. HIGH PRESSURE ALOFT WILL THEN SPREAD ACROSS THE SOUTHERN ROCKY MOUNTAINS AND THIS WILL BRING WARMER DRIER WEATHER TO MOST OF THE REGION WITH MOST THUNDERSTORMS OCCURRING AROUND THE HIGHER MOUNTAINS OR FOR AREAS WEST OF DEMING. && .DISCUSSION... UNSEASONABLY DEEP UPPER LOW WILL CONTINUE TO SPIN OVER CALIFORNIA TODAY WHILE DESERT HEAT LOW AT THE SURFACE REMAINS OVER WESTERN ARIZONA. TO THE EAST EXPECT DEEP HIGH PRESSURE TO EXTEND INTO CENTRAL TEXAS. RESULTANT CIRCULATION WILL INCLUDE A LOW AND MID LEVEL SOUTHWEST TO SOUTHEAST FLOW WHICH WILL TRANSPORT ABUNDANT MOISTURE FROM BOTH THE GULF OF MEXICO AND GULF OF CALIFORNIA INTO SOUTHERN NEW MEXICO AND WEST TEXAS. PRECIPITABLE WATER WILL REMAIN ABOVE NORMAL WITH VALUES MOSTLY AROUND 1.1 TO 1.4 INCHES. SURFACE DEWPOINTS WILL ALSO BE IN THE 50S AND LOWER 60S TODAY AND CONTRIBUTE TO DESTABILIZING THE AIR MASS WITH MUCAPES AROUND 1000 J/KG THIS AFTERNOON AND THIS EVENING. THUS EXPECT THREAT OF DEEP CONVECTION TO PERSIST TODAY/TONIGHT. THE HIGH MOISTURE CONTENT MEANS A FEW STORMS WILL AGAIN DROP HEAVY RAINFALLS WITH ISOLATED AREAS OF FLOODING. IN ADDITION UNUSUALLY STRONG FOR JULY MID LEVEL SOUTHWEST FLOW AROUND 30 TO 40 KT WILL PROVIDE FAVORABLE SHEAR FOR UPDRAFT ENHANCEMENT AND EVEN MID LEVEL ROTATION. CONSEQUENTLY ISOLATED STORMS MAY BECOME SEVERE WITH HAIL AND DAMAGING DOWNDRAFTS. ON SATURDAY THE RIDGE TO THE EAST WILL BEGIN EXPANDING WESTWARD ACROSS THE SOUTHERN ROCKIES. ATTENDANT LARGE SCALE SUBSIDENCE AND WARMER DRIER AIR ALOFT WILL THUS ALSO SPREAD ACROSS NEW MEXICO AND WEST TEXAS THIS WEEKEND WITH AIR MASS TENDING TO STABILIZE FROM EAST TO WEST. THUS CONVECTION SHOULD DIMINISH EAST TO WEST SATURDAY AND SUNDAY WITH MOST STORMS OCCURRING AROUND THE HIGHER MOUNTAINS AND WEST OF A DEMING-T OR C LINE. RIDGE WILL BE ALIGNED ON AN EAST TO WEST AXIS ACROSS SOUTHERN NEW MEXICO OF NORTHERN MEXICO THROUGH MOST OF NEXT WEEK RESULTING IN SEASONABLY HOT MOSTLY DRY WEATHER MOST LOCATIONS. HOWEVER THERE MAY BE ADEQUATE LOW LEVEL HEATING AND RESIDUAL MOISTURE TO INITIATE A FEW THUNDERSTORMS EACH DAY WITH MOST ACTIVITY REMAINING AROUND HIGHER TERRAIN AND WEST OF DEMING. && .AVIATION...VALID 11/12Z-12/12Z. SCATTERED AREAS OF MVFR AND ISOLATED AREAS OF IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM 18Z- 06Z. HEAVY RAINS...HAIL AND WIND GUSTS TO 50 KT WILL OCCUR WITH A FEW STORMS. OTHERWISE WIDESPREAD AREAS OF SCT-BKN050 WITH SURFACE WINDS AROUND 5 TO 15 KT. && .FIRE WEATHER... MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO NEW MEXICO AND WEST TEXAS TODAY AND TONIGHT RESULTING IN MORE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. A FEW STORMS MAY AGAIN PRODUCE HEAVY RAINS...HAIL AND STRONG WINDS. THE WIDESPREAD WETTING RAINS WILL CONTINUE TO REDUCE THE FIRE DANGER. HIGH PRESSURE ALOFT WILL THEN SPREAD ACROSS THE SOUTHERN ROCKY MOUNTAINS AND THIS WILL BRING WARMER DRIER WEATHER TO MOST OF THE REGION WITH MOST THUNDERSTORMS OCCURRING AROUND THE HIGHER MOUNTAINS OR FOR AREAS WEST OF DEMING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 92 72 94 73 / 40 50 20 0 SIERRA BLANCA 89 67 91 67 / 50 50 20 0 LAS CRUCES 89 67 92 69 / 40 50 20 20 ALAMOGORDO 88 67 92 68 / 50 50 20 20 CLOUDCROFT 68 52 71 54 / 60 60 50 40 TRUTH OR CONSEQUENCES 86 65 89 68 / 40 40 30 30 SILVER CITY 80 61 83 63 / 40 40 30 50 DEMING 88 66 92 68 / 40 40 30 30 LORDSBURG 90 65 93 67 / 30 40 40 40 WEST EL PASO METRO 92 73 95 73 / 40 50 20 0 DELL CITY 90 67 93 67 / 50 40 20 0 FORT HANCOCK 92 70 94 70 / 50 50 20 0 LOMA LINDA 87 68 89 68 / 50 50 20 0 FABENS 92 70 95 70 / 40 50 20 0 SANTA TERESA 90 70 93 71 / 40 50 20 10 WHITE SANDS HQ 89 69 92 69 / 40 50 20 20 JORNADA RANGE 88 66 91 67 / 40 50 20 20 HATCH 89 65 91 67 / 40 50 20 20 COLUMBUS 88 67 92 69 / 40 40 30 20 OROGRANDE 89 70 92 70 / 50 50 20 10 MAYHILL 76 56 79 57 / 60 60 50 40 MESCALERO 77 56 81 57 / 60 60 50 40 TIMBERON 77 56 79 57 / 60 60 50 40 WINSTON 80 58 82 61 / 50 50 50 50 HILLSBORO 87 62 89 65 / 40 40 30 30 SPACEPORT 87 65 89 68 / 40 50 20 30 LAKE ROBERTS 80 57 83 60 / 50 50 50 50 HURLEY 83 62 86 64 / 40 40 30 40 CLIFF 86 63 91 65 / 30 40 40 50 MULE CREEK 86 60 89 64 / 30 30 40 50 FAYWOOD 83 63 87 64 / 40 40 30 30 ANIMAS 90 66 93 68 / 30 30 40 40 HACHITA 89 65 93 67 / 40 40 40 40 ANTELOPE WELLS 87 65 91 66 / 30 40 40 40 CLOVERDALE 85 64 89 65 / 30 30 40 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
In the hours before
Special weather statement, Jul 10, 11:12 AM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1112 AM MDT FRI JUL 10 2015 NMZ401-402-404-101800- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPPER GILA RIVER VALLEY- 1112 AM MDT FRI JUL 10 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GRANT AND NORTHWESTERN HIDALGO COUNTIES... AT 1112 AM MDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTH OF VIRDEN... OR 14 MILES WEST OF REDROCK. THE STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REDROCK...VIRDEN...MANGAS SPRINGS AND BILL EVANS LAKE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3277 10905 3296 10848 3265 10837 3240 10905 TIME...MOT...LOC 1712Z 180DEG 0KT 3261 10898 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:36 AM MDT | Areal Flood Advisory | EPZ | Otero | 114 min |
| Jul 10, 11:12 AM MDT | Special Weather Statement | EPZ | Grant | 48 min |
| Jul 10, 11:54 AM MDT | Special Weather Statement | EPZ | Luna | 51 min |
| Jul 10, 11:58 AM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 47 min |
| Jul 10, 12:13 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jul 10, 12:18 PM MDT | Special Weather Statement | EPZ | Grant | 42 min |
| Jul 10, 12:26 PM MDT | Special Weather Statement | EPZ | Luna | 49 min |
| Jul 10, 12:48 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 42 min |
| Jul 10, 1:13 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Jul 10, 1:14 PM MDT | Special Weather Statement | EPZ | Grant | 31 min |
| Jul 10, 1:23 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 52 min |
| Jul 10, 1:29 PM MDT | Flash Flood Warning | EPZ | Luna | 3 hr |
| Jul 10, 1:42 PM MDT | Special Weather Statement | EPZ | Doña Ana | 48 min |
| Jul 10, 2:14 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 46 min |
| Jul 10, 2:41 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 10, 2:58 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 47 min |
| Jul 10, 3:01 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 16 min |
| Jul 10, 3:32 PM MDT | Special Weather Statement | EPZ | Doña Ana | 43 min |
| Jul 10, 3:56 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 49 min |
| Jul 10, 4:13 PM MDT | Special Weather Statement | EPZ | Otero | 47 min |
| Jul 10, 4:25 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 50 min |
| Jul 10, 4:37 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 38 min |
| Jul 10, 4:46 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 44 min |
| Jul 10, 4:50 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Jul 10, 5:16 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 44 min |
| Jul 10, 5:24 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 51 min |
| Jul 10, 5:25 PM MDT | Special Weather Statement | EPZ | Otero | 35 min |
| Jul 10, 5:28 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Jul 10, 5:36 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.